Hail, Roane
- When
- June 15, 12:20 PM EST to 12:23 PM EST
- Where
- Roane County, Rockwood
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.870, -84.680
Law enforcement personnel reported thunderstorms produced quarter-size hail in Rockwood.
A front tracking through the region triggered severe thunderstorms over east Tennessee. Storm reports contained both thunderstorm wind damage as well as large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A front tracking through the region triggered severe thunderstorms over east Tennessee. Storm reports contained both thunderstorm wind damage as well as large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 15, 9:00 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT WED JUN 15 2011 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED FRONTAL BOUNDARY GENERALLY ALONG A PADUCAH KY TO HUNTSVILLE AL TO MACON GA LINE. THIS FRONTAL BOUNDARY IS PROGGED TO SLOWLY MOVE NORTHWARD TODAY AS A WARM FRONT...AS 850 MB SOUTHERLY WINDS INCREASE AHEAD OF A LOW PRESSURE SYSTEM OVER THE MID WEST. AS A RESULT... DEWPOINTS SHOULD SLOWLY RISE TODAY ACROSS THE FORECAST AREA...WITH BOTH THE NAM AND GFS MODELS INDICATING A MODERATELY TO POTENTIALLY VERY UNSTABLE AIR MASS DEVELOPING BY LATE AFTERNOON AND EARLY EVENING. WITH A DECENT MID-LEVEL WIND FLOW DEVELOPING AHEAD OF THIS WARM FRONT BY LATE THIS AFTERNOON AND ALSO AHEAD OF A COLD FRONT BY LATER THIS EVENING...IT APPEARS THAT THERE SHOULD BE A GOOD COVERAGE OF CONVECTION DEVELOPING OVER THE FORECAST AREA WITH THE POSSIBILITY OF SOME SEVERE TSTORMS. THE MAIN THREATS APPEAR TO BE DAMAGING WINDS AND LARGE HAIL...BUT THE INCREASING WIND FLOW BY LATE THIS AFTERNOON AND EVENING COULD ENCOURAGE THE DEVELOPMENT OF A FEW SUPERCELLS WITH THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO. OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS MORNING TO RAISE POPS A LITTLE FOR THIS AFTERNOON...AND TO MENTION THE POSSIBILITY OF SOME SEVERE STORMS. WILL ALSO TWEAK TEMPS A LITTLE ACCORDING TO THE LATEST TRENDS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 67 91 66 92 / 60 60 20 20 20 KNOXVILLE AIRPORT, TN 86 66 87 64 89 / 60 60 30 20 20 OAK RIDGE, TN 86 66 87 63 87 / 60 60 20 20 20 TRI CITIES AIRPORT, TN 83 61 82 56 86 / 50 70 30 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT WED JUN 15 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 434 AM EDT WED JUN 15 2011 /334 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH A THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES DECREASE GRADUALLY EACH DAY...WITH ONLY A VERY SLIGHT CHANCE BY MONDAY AND TUESDAY...DUE TO A BUILDING UPPER RIDGE OF HIGH PRESSURE. THE THREAT OF STRONG TO MARGINALLY SEVERE STORMS IS VERY LOW FOR THURSDAY THROUGH TUESDAY...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EDT WED JUN 15 2011 TNZ082-083-151515- BLEDSOE TN-RHEA TN- 911 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND RHEA COUNTIES UNTIL 1015 AM CDT /1115 AM EDT/... AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SPENCER...MOVING EAST AT 30 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The Knoxville radar (KMRX), 120 km away, was scanning. The volume nearest the first event began at 17:17 UTC.
11 hail, 7 thunderstorm wind. Local standard time, as filed.
Law enforcement personnel reported thunderstorms produced quarter-size hail in Rockwood.
A trained spotter reported thunderstorms produced quarter-size hail near Chattanooga.
A trained spotter reported thunderstorms produced nickel-size hail in Chattanooga.
Law enforcement personnel reported several trees downed by thunderstorm wind countywide.
Law enforcement personnel reported thunderstorms produced nickle-size hail in Pikeville.
A trained spotter reported thunderstorms produced quarter-size hail west of Sunbright.
Emergency management personnel reported thunderstorms produced quarter-size hail near Dunlap.
Emergency management personnel reported thunderstorms produced quarter to half dollar size hail at the Sequoyah Nuclear plant and also near Hixson.
Trained spotter reported thunderstorms produced golfball-size hail on Highway 58 in Harrison.
Law enforcement personnel reported numerous trees...power poles and powerlines downed by thunderstorm wind on Highway 58 between Highway 68 and Highway 30 near Decatur.
A trained spotter reported thunderstorms produced quarter-size hail in Cleveland.
A trained spotter reported thunderstorms produced hen-sized hail in Turtletown.
Law enforcement personnel reported several trees downed by thunderstorm wind in and around Pikeville.
Emergency management personnel reported thunderstorms produced quarter-size hail in Lone Oak.
Emergency management personnel reported several trees and powerlines downed by thunderstorm wind in Lone Oak.
Law enforcement personnel reported a few trees and powerlines downed by thunderstorm wind on Ridge Bay Drive and Gold Point Circle 2 mile northeast of Hixson.
Law enforcement personnel reported several trees and powerlines downed by thunderstorm wind on Highway 127 near Miller Cove Road near Lone Oak.
Law enforcement personnel reported a few trees and powerlines downed by thunderstorm wind on Branston Road and Tallant Road between Collegedale and Ooltewah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311404, 311405, 311406, 311408, 311403, 311410, 313693, 313697, 314363, 314364, 314365, 314367, 313694, 313695, 313696, 314368, 314366, 314369.